View Full Version : Prozac and Adderall interaction


Jackwashere
02-20-14, 05:15 PM
I have been taking 20mg of adderall xr to treat add and it has worked out great for me. My ability to stay on task and pay attention during classes has significantly increased which is great. Recently, my doctor prescribed me 10 mg of prozac to help treat anxiety and OCD symptoms. I started taking it last Monday and haven't seen much of a difference besides the side effect of on and off nausea.

Today is the first day that I think the prozac has affected me. I feel slightly flat but the biggest difference is that my concentration has been greatly affected. I can't seem to focus and I feel really jittery. I can't sit still and I feel like I need to move around constantly. It actually feels worse than before I started adderall. Could Prozac be affecting the adderall? Is this normal and/or something that will balance out in time? I've only taken the combination for about 10 days.

addthree
02-20-14, 05:31 PM
Could be that Prozac is not for you. Or could be the interaction. Call your doctor and if it gets worse or is bothersome stop the medication. It should make you feel better not worse.

425runner
02-20-14, 10:13 PM
I always felt "head in the clouds" while on any SSRI. They don't help with ADHD. Especially if you have trouble staying focused, not the hyper type.

Anastasia
02-20-14, 11:20 PM
<iframe width="560" height="315" src="//www.youtube.com/embed/xB5dZd1ucdE" frameborder="0" allowfullscreen></iframe>


As well as Paxil, very insightful.

Anastasia
02-20-14, 11:23 PM
<iframe width="560" height="315" src="//www.youtube.com/embed/xB5dZd1ucdE" frameborder="0" allowfullscreen></iframe>

Anastasia
02-20-14, 11:27 PM
I'm sorry the link isn't working. There is a significant interaction between Prozac, Paxil and stimulants, specifically Adderall. May be you can copy & paste it into the search bar, or search for Dr. Parker and the subject on YouTube, it will come up immediately.

I think you will find your answer there.

sarahsweets
02-21-14, 05:55 AM
sometimes SSRI's dont jive well with stimulants.

Jackwashere
02-24-14, 08:12 PM
Thanks guys! I talked to my doctor and she told me to stop taking the prozac and see what happens. Its day 2 and I can already feel the adderall starting to work again and the jittery-ness has gone away. I guess prozac + adderall is not a combination that works for me